MAUDE Adverse Event Report: SMITHS MEDICAL, ASD, INC. PORTEX® CORRECTINJECT¿ 5ML LOCK SYRINGE KIT; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL, ASD, INC. PORTEX® CORRECTINJECT¿ 5ML LOCK SYRINGE KIT; ANESTHESIA CONDUCTION KIT
Catalog Number 4895CS
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that an incident occurred with the use of a correctinject 5 ml lock syringe kit.The syringe was aspirated to confirm correct placement, but air was freely aspirated instead of the expected cerebral spinal fluid.The spinal was abandoned and the patient was given general anesthesia.No injury reported.

Brand Name
PORTEX® CORRECTINJECT¿ 5ML LOCK SYRINGE KIT
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL, ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7390280
Report Number3012307300-2018-00922
Device Sequence Number238166
Product Code CAZ
UDI-Device Identifier20351688077568
UDI-Public20351688077568
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 04/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/05/2022
Device Catalogue Number4895CS
Device Lot Number3428672
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2018
Initial Report FDA Received Date04/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;